Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Apr 14, 2021, 4:13 AM CDT for Bossier Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2021, 4:13 AM CDT (09:13 UTC)
- Expired
- Apr 14, 2021, 5:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
County Bossier Parish, LA
The radar
The Shreveport radar (KSHV), 46 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1508 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted.
186
WWUS84 KSHV 140913
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
413 AM CDT Wed Apr 14 2021
LAZ001-002-TXZ126-138-141015-
Bossier LA-Caddo LA-Harrison TX-Marion TX-
413 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO AND
NORTHWESTERN BOSSIER PARISHES...EASTERN MARION AND NORTHEASTERN
HARRISON COUNTIES UNTIL 515 AM CDT...
At 413 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smithland to near Vivian to near
Mooringsport. Movement was east at 25 mph.
Nickel size hail will be possible with these storms.
Locations impacted include...
Vivian, Benton, Plain Dealing, Oil City, Mooringsport, Hosston,
Belcher, Gilliam, Smithland, Gray, Uncertain, Dixie, Alden Bridge,
Rocky Mount, Caddo Lake, Linton, Bellevue, Cavett, Bolinger and Ivan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3286 9424 3288 9417 3288 9404 3292 9404
3302 9369 3302 9354 3262 9351 3262 9411
3278 9416
TIME...MOT...LOC 0913Z 261DEG 20KT 3285 9409 3282 9400 3269 9403
$$
15What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 14, 3:53 AM CDT, 20 minutes earlier.
Area forecast discussion, Apr 14, 3:53 AM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 353 AM CDT Wed Apr 14 2021 .SHORT TERM.../Today through Thursday/ Approaching 4am this morning, a warm front bisects the majority of the Ark-La-Tex with northeast and southeast surface winds generally converging along or just near the I-30 corridor. Aloft, a low-level jet of 20-30kts remains over the warm sector. Further aloft, southwesterly mid-level flow will remain disturbed enough to instigate more convection through the morning hours. High-res model guidance has long suggested this round of storms developing along the isentropic forcing with this frontal boundary as it eventually shifts back southeast this afternoon. Afternoon highs will remain moderated by cloud cover and previous rainfall into the upper 60s, with lower 70s along the frontal boundary near our southern zones. Precipitation mostly winds down tonight with similarly moderated low temperatures in the mid-50s area wide. A lull in precipitation will continue tomorrow with calmer mid-level zonal flow aloft. Northeasterly surface winds will also persist through tomorrow as the frontal boundary clears the Gulf Coast, maintaining below average temperatures. /16/ .LONG TERM.../Thursday Night through Tuesday Night/ The omega blocking pattern across the Nrn CONUS should begin to gradually break down to start the long term period, although sfc ridging will persist from the Cntrl Plains/Midwest S into the region. The closed low over the Great Basin remains progged to drift E into the Rockies while opening up Thursday night, which will reinforce a shortwave trough embedded in the dirty zonal flow E across the Srn Plains and into the region. Associated isentropic forcing should become enhanced as it spreads into the area, with overrunning of the cool/shallow air mass in place expected to contribute to areas of convection gradually increasing from W to E. Did bump pops up to likely across E TX/SE OK/NW LA late Thursday night, with mid and high chance pops elsewhere as it should take a little longer to saturate the dry air mass over these areas given the prior dry air intrusion over much of Srn AR/N LA. However, this will eventually occur during the day Friday, where pops were increased to likely/categorical areawide. Mid level lapse rates still look marginal over the region, but can't rule out isolated embedded thunder before the convection begins to diminish from W to E Friday night as mid and upper level dry air begins to entrain E beneath the ejecting progressive upper trough over the Plains. This trough will also reinforce a cold front S through the region Friday night, reinforcing the cooler (below normal)/drier air back S for the upcoming weekend. Did hold on to low pops Saturday generally along/S of I-20 to account for any lingering -SHRA near the front, before a dry forecast returns for the remainder of the weekend. While this front will usher very cool temps into the area, any radiational cooling will be offset by persistent elevated cloud cover in the WSW flow aloft, which may be more dense over SE TX/Cntrl and Srn LA S of a pair of shortwave troughs over the Cntrl Plains and Desert SW. Thus, did nudge min temps up a tad over these areas this weekend, although some insolation should occur during the day allowing for a slow modification of temps to start the new work week. Any Gulf inflow will remain cut off through the end of the extended period and beyond, with another progressive shortwave rounding a developing longwave trough over the Cntrl Canadian provinces into the Cntrl CONUS, reinforcing another weak cold front into the region Tuesday afternoon/night. The lack of any deep moisture will preclude any mention of pops for the latter extended, although a continued warmup is expected ahead of the front, with the potential for some cloud cover accompanying the front and associated trough. 15 && .PREV DISCUSSION... /issued 1250 AM CDT Wed Apr 14 2021/ AVIATION... For the 14/06Z TAF update, an active weather situation is ongoing as a warm front bisects our airspace in a line generally from KTYR to KELD. VCTS/TSRA convection has waned for now with remnant MVFR/IFR cigs over our western terminals, however, that activity will return in earnest by 14/10Z, and clear all terminals from west to east by 14/20Z. After the convection exits the area, MVFR cigs and winds from the east or northeast will persist through the rest of the period. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 69 54 71 52 / 80 60 10 60 MLU 68 53 70 51 / 80 50 20 40 DEQ 67 50 70 48 / 50 30 0 60 TXK 65 52 69 50 / 60 40 10 50 ELD 64 49 70 47 / 70 40 10 50 TYR 70 53 70 55 / 40 60 20 60 GGG 69 53 70 52 / 50 60 20 60 LFK 76 56 72 56 / 70 70 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 16/15/16
Hazardous weather outlook, Apr 13, 3:20 PM CDT, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 320 PM CDT Tue Apr 13 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-142030- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 320 PM CDT Tue Apr 13 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms will increase through the afternoon and evening across portions of Deep East Texas and West Central Louisiana, near a warm front that will lift north across these areas. Given the moderate instability expected to develop at the surface and aloft, some of these storms may be strong or severe, with damaging winds and large hail possible. While these storms should weaken this evening with the loss of heating, additional showers and thunderstorms will develop areawide late this evening through the overnight hours near and behind a cold front and approaching upper level disturbance. Some of these storms may also become strong or severe late tonight, with large hail and possibly damaging winds again possible over much of the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Showers and thunderstorms will be ongoing across much of the region Wednesday morning, with an isolated severe weather threat lingering near and behind the weak cold front across East Texas and North Louisiana. Hail and locally gusty winds will remain possible Wednesday morning, before the storms exit the region by early afternoon. Additional scattered showers and isolated thunderstorms will again be possible Wednesday night through Saturday. However, no additional hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this afternoon across Deep East Texas and Northcentral Louisiana, and tonight across much of the region. 19
In the hours before
Special weather statement, Apr 14, 2:41 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
241 AM CDT Wed Apr 14 2021
TXZ125-126-137-138-140830-
Upshur TX-Gregg TX-Harrison TX-Marion TX-
241 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION...NORTHWESTERN
HARRISON...EASTERN UPSHUR AND CENTRAL GREGG COUNTIES UNTIL 330 AM
CDT...
At 240 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Mountain to 6 miles southeast of
Longview. Movement was northeast at 20 mph.
Penny size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Longview, Marshall, White Oak, Gladewater, Hallsville, Ore City,
Clarksville City, East Mountain, Diana, Harleton, Cedar Springs,
Union Grove, Warren City, Nesbitt and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3291 9473 3289 9471 3288 9471 3288 9464
3261 9429 3241 9469 3256 9494
TIME...MOT...LOC 0740Z 227DEG 18KT 3260 9489 3244 9471
24Special weather statement, Apr 14, 3:08 AM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Shreveport LA 308 AM CDT Wed Apr 14 2021 OKZ077-140830- McCurtain OK- 308 AM CDT Wed Apr 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCCURTAIN COUNTY UNTIL 330 AM CDT... At 308 AM CDT, Doppler radar was tracking a strong thunderstorm 13 miles north of Broken Bow, or 21 miles northwest of De Queen, moving northeast at 40 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Broken Bow, Hochatown and Holly Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3413 9447 3398 9482 3424 9480 3442 9447 TIME...MOT...LOC 0808Z 243DEG 36KT 3421 9466 24
Special weather statement, Apr 14, 3:30 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
330 AM CDT Wed Apr 14 2021
LAZ001-TXZ112-126-138-140915-
Caddo LA-Harrison TX-Cass TX-Marion TX-
330 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO PARISH...
MARION...SOUTH CENTRAL CASS AND NORTHERN HARRISON COUNTIES UNTIL 415
AM CDT...
At 330 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harleton to near Karnack. Movement was
east at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Vivian, Jefferson, Oil City, Gilliam, Karnack, Lodi, Woodlawn,
Smithland, Berea, Gray, Uncertain, Lassater and Pruett.
LAT...LON 3292 9436 3283 9383 3264 9422 3269 9470
3273 9470
TIME...MOT...LOC 0830Z 247DEG 26KT 3272 9459 3268 9424
24Special weather statement, Apr 14, 3:32 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
332 AM CDT Wed Apr 14 2021
ARZ050-051-140915-
Howard AR-Sevier AR-
332 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEVIER AND NORTHERN
HOWARD COUNTIES UNTIL 415 AM CDT...
At 332 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Grannis to 8 miles west of De Queen. Movement
was east at 45 mph.
Penny size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
De Queen, Dierks, Umpire, Gillham, Athens, Muddy Fork, Lebanon, Burg
and West Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
3418 9382 3406 9382 3402 9448 3415 9447
3419 9445 3419 9424 3435 9425 3436 9420
TIME...MOT...LOC 0832Z 260DEG 38KT 3424 9434 3408 9449
24Special weather statement, Apr 14, 4:00 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
400 AM CDT Wed Apr 14 2021
ARZ060-061-070-071-141000-
Hempstead AR-Lafayette AR-Miller AR-Nevada AR-
400 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...EAST
CENTRAL MILLER...NORTHEASTERN LAFAYETTE AND NEVADA COUNTIES UNTIL 500
AM CDT...
At 359 AM CDT, Doppler radar was tracking a strong thunderstorm over
Garland, or 10 miles west of Lewisville, moving northeast at 45 mph.
Half inch to penny size hail will be possible with this storm.
Locations impacted include...
Lewisville, Rosston, Garland, Willisville, Bodcaw, Bluff City, White
Oak Lake State Park, Cale, Patmos, Young, Sutton, Waterloo, Falcon,
Mount Moriah, Spirit Lake, Morris, Piney Grove, Laneburg and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3382 9322 3382 9320 3380 9318 3382 9314
3379 9313 3378 9311 3375 9310 3355 9311
3328 9382 3337 9389 3383 9326 3383 9323
TIME...MOT...LOC 0859Z 239DEG 40KT 3337 9376
15Special weather statement, Apr 14, 4:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
413 AM CDT Wed Apr 14 2021
LAZ001-002-TXZ126-138-141015-
Bossier LA-Caddo LA-Harrison TX-Marion TX-
413 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO AND
NORTHWESTERN BOSSIER PARISHES...EASTERN MARION AND NORTHEASTERN
HARRISON COUNTIES UNTIL 515 AM CDT...
At 413 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smithland to near Vivian to near
Mooringsport. Movement was east at 25 mph.
Nickel size hail will be possible with these storms.
Locations impacted include...
Vivian, Benton, Plain Dealing, Oil City, Mooringsport, Hosston,
Belcher, Gilliam, Smithland, Gray, Uncertain, Dixie, Alden Bridge,
Rocky Mount, Caddo Lake, Linton, Bellevue, Cavett, Bolinger and Ivan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3286 9424 3288 9417 3288 9404 3292 9404
3302 9369 3302 9354 3262 9351 3262 9411
3278 9416
TIME...MOT...LOC 0913Z 261DEG 20KT 3285 9409 3282 9400 3269 9403
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:16 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 44 min |
| Apr 13, 7:30 PM CDT | Special Weather Statement | SHV | Shelby | 30 min |
| Apr 13, 8:00 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 38 min |
| Apr 13, 9:28 PM CDT | Special Weather Statement | SHV | Cherokee | 62 min |
| Apr 13, 10:24 PM CDT | Special Weather Statement | SHV | Rusk | 36 min |
| Apr 14, 12:55 AM CDT | Special Weather Statement | SHV | Smith | 35 min |
| Apr 14, 1:13 AM CDT | Special Weather Statement | SHV | Smith | 32 min |
| Apr 14, 1:27 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 63 min |
| Apr 14, 1:59 AM CDT | Special Weather Statement | SHV | Upshur | 31 min |
| Apr 14, 2:09 AM CDT | Special Weather Statement | SHV | Gregg | 36 min |
| Apr 14, 2:33 AM CDT | Special Weather Statement | SHV | Upshur | 42 min |
| Apr 14, 2:41 AM CDT | Special Weather Statement | SHV | Gregg | 49 min |
| Apr 14, 3:30 AM CDT | Special Weather Statement | SHV | Marion | 45 min |
| Apr 14, 4:29 AM CDT | Special Weather Statement | SHV | Franklin, Titus | 46 min |
| Apr 14, 4:54 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Morris, Red River, Titus | 50 min |
| Apr 14, 5:13 AM CDT | Special Weather Statement | SHV | Bienville | 62 min |
| Apr 14, 5:25 AM CDT | Special Weather Statement | SHV | Bossier | 65 min |
| Apr 14, 5:38 AM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Winn | 41 min |
| Apr 14, 5:41 AM CDT | Special Weather Statement | SHV | Bossier | 49 min |
| Apr 14, 6:31 AM CDT | Special Weather Statement | SHV | Claiborne, Webster | 59 min |
| Apr 14, 7:28 AM CDT | Special Weather Statement | SHV | Claiborne | 62 min |
| Apr 14, 8:29 AM CDT | Special Weather Statement | SHV | Union | 61 min |
| Apr 14, 10:09 AM CDT | Special Weather Statement | SHV | Natchitoches | 51 min |
| Apr 14, 3:32 AM CDT | Special Weather Statement | SHV | Howard | 43 min |
| Apr 14, 4:00 AM CDT | Special Weather Statement | SHV | Nevada | 60 min |
| Apr 14, 5:43 AM CDT | Special Weather Statement | SHV | Little River | 47 min |
| Apr 14, 6:04 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 42 min |
| Apr 14, 7:49 AM CDT | Special Weather Statement | SHV | Union | 56 min |
| Apr 14, 2:38 AM CDT | Special Weather Statement | SHV | McCurtain | 37 min |
| Apr 14, 3:08 AM CDT | Special Weather Statement | SHV | McCurtain | 22 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.